×

The Webster scalar curvature and sharp upper and lower bounds for the first positive eigenvalue of the Kohn-Laplacian on real hypersurfaces. (English) Zbl 1404.32071

The authors study upper and lower bounds for the first positive eigenvalue \(\lambda_1\) of the Kohn-Laplacian on compact strictly presudoconvex hypersurfaces \((M,\Theta)\) in \(\mathbb C^{n+1}\).
In particular, they provide a sharp upper bound for \(\lambda_1\) given explicitly in terms of the defining function \(\rho\) under a technical assumption on \(\rho\). As a corollary, a Reilly-type estimate follows when \(M\) is embedded into the unit sphere.
Also, when the structure \(\Theta\) on \(M\subset\mathbb C^{n+1}\) is (the unique) volume-normalized with respect to \(dz^1\wedge dz^2\wedge\cdots\wedge dz^{n+1}\), they establish a lower bound for \(\lambda_1\) given explicitly in terms of the Webster scalar curvature of \((M,\Theta)\).

MSC:

32V20 Analysis on CR manifolds
32W10 \(\overline\partial_b\) and \(\overline\partial_b\)-Neumann operators
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Boutet de Monvel, L., Intégration des équations de Cauchy-Riemann induites formelles (French), 1-13, (1975), Paris · Zbl 0317.58003
[2] Burns, D. M.; Epstein, C. L., Embeddability for three-dimensional CR manifolds, J. Amer. Math. Soc., 3, 809-841, (1990) · Zbl 0736.32017
[3] Chanillo, S.; Chiu, H. L.; Yang, P., Embeddability for 3-dimensional Cauchy-Riemann manifolds and CR Yamabe invariants, Duke Math. J., 161, 2909-2921, (2012) · Zbl 1271.32040
[4] Case, J. S.; Chanillo, S.; Yang, P., The CR paneitz operator and the stability of CR pluriharmonic functions, Adv. Math., 287, 109-122, (2016) · Zbl 1327.32050
[5] Farris, F., An intrinsic construction of fefferman’s CR metric, Pacific J. Math., 123, 33-45, (1986) · Zbl 0599.32018
[6] Graham, C. R.; Lee, J. M., Smooth solutions of degenerate Laplacians on strictly pseudoconvex domains, Duke Math. J., 57, 697-720, (1988) · Zbl 0699.35112
[7] Hammond, C., Variational problems for Fefferman hypersurface measure and volume-preserving CR invariants, J. Geom. Anal., 21, 372-408, (2011) · Zbl 1219.32022
[8] Kohn, J. J., The range of the tangential Cauchy-Riemann operator, Duke Math. J., 53, 525-545, (1986) · Zbl 0609.32015
[9] Lee, J. M., The Fefferman metric and Pseudohermitian invariants, Trans. Amer. Math. Soc., 296, 411-429, (1986) · Zbl 0595.32026
[10] Lee, J. M.; Melrose, R., Boundary behavior of the complex Monge-Ampère equation, Acta Math., 148, 159-192, (1982) · Zbl 0496.35042
[11] Li, S. Y.; Luk, H. S., An explicit formula for the Webster pseudo-Ricci curvature on real hypersurfaces and its application for characterizing balls in C\^{}{n}, Comm. Anal. Geom., 14, 673-701, (2006) · Zbl 1113.32008
[12] Li, S. Y., On characterization for a class of pseudo-convex domains with positive constant pseudoscalar curvature on their boundaries, Comm. Anal. Geom., 17, 17-35, (2009) · Zbl 1194.32021
[13] Li, S. Y., Plurisubharmonicity for the solution of the Fefferman equation and applications, Bull. Math. Sci., 6, 287-309, (2016) · Zbl 1383.32010
[14] Li, S. Y.; Son, D. N.; Wang, X., A new characterization of the CR sphere and the sharp eigenvalue estimate for the Kohn Laplacian, Adv. Math., 281, 1285-1305, (2015) · Zbl 1319.53032
[15] Li, S. Y.; Lin, G. J.; Son, D. N., The sharp upper bounds for the first positive eigenvalue of the Kohn- Laplacian on compact strictly pseudoconvex hypersurfaces, Math. Z., 288, 949-963, (2018) · Zbl 1396.32017
[16] Lin, G. J.: Lichnerowicz-Obata type theorem for Kohn-Laplacian on the real ellipsoid. Acta Mathematica Scientia (Series B), to appear · Zbl 1438.32031
[17] Reilly, R., On the first eigenvalue of the Laplacian for compact submanifolds of Euclidean space, Comment. Math. Helvet., 52, 525-533, (1977) · Zbl 0382.53038
[18] Webster, S. M., Pseudo-Hermitian structures on a real hypersurface, J. Diff. Geom., 13, 25-41, (1978) · Zbl 0379.53016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.